NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jan 16, 3:24 AM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 16, 3:24 AM EST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
324 AM EST Sun Jan 16 2022
.DISCUSSION...
...Line of Fast Moving Strong to Severe Storms Today...
...Turning Colder Tonight...
Current-Today...Early this morning, isolated showers have
developed over the warmer Gulf Stream waters, moving northeastward
from the Palm Beach County coast to offshore from Cape Canaveral.
Mostly clear skies are present for areas south of I-4, with a
gradual increase in clouds over the next few hours and especially
towards daybreak with the approaching cold front. A pocket of
lower PW values spreads across much of east central FL, dropping
to near 0.70". Moisture will continue to increase through the
remainder of the morning as the cold front, now positioned
parallel to Mobile Bay and the FL/AL border, rapidly advances
towards the area. The southeast radar mosaic shows messy
convection over most of the region, but a segment of storms
extends south of the FL Big Bend, which has already produced
tornadoes this morning. Ahead of this line, discrete cells have
popped over the GOMEX, shifting towards the Nature Coast.
Over the next few hours, the cold front will continue to make its
way across the Gulf of Mexico, with the squall line moving onshore
to the west central FL coastline just prior to sunrise. The line
is expected to progress quickly this morning, reaching Lake County
by 9am, the Space Coast by late morning and clearing past the
Treasure Coast early this afternoon. Models have been in very good
agreement with the timing of this line, even yesterday, so
confidence is quite high in its fast motion. However, the discrete
cells that have developed ahead of this line might add an
additional uncertainty factor, which may mean an earlier start to
storms especially if this activity maintains its momentum.
Regardless, strong to severe thunderstorms are anticipated
areawide today, and although instability parameters aren't
ideal, damaging wind gusts and a few brief tornadoes will be the
main concerns through the afternoon. Helicity values are quite
impressive this morning especially due to very strong low level
shear, with winds increasing to 40-50kt just off the surface.
Forecast soundings not keen on widespread CAPE this morning, with
a max of 600J/kg just after sunrise. Still, thunderstorms embedded
in the line of widespread showers may be able to overcome these
limitations, especially with 20-25 mph of gradient flow. Damaging
wind gusts of 60 mph will be possible areawide with this quick
moving line through the early afternoon with PoPs of 90-100% for
all east central FL locations. Rainfall amounts of 0.50-1" with
high rain rates as the line moves through but dry antecedent
conditions wouldn't pose a flood concern.
Not only will there be a severe threat, but as it was hinted
above, gradient winds will reach 20-25 mph sustained, with gusts
over 35 mph by the afternoon. South winds will increase just prior
to the squall's arrival, then veering southwest to west by
noontime. A Wind Advisory will be in effect the entire day for all
of east central FL, with gusts up to 40 mph possible along the
immediate coastline. Dense cloud cover will spread over the area
today, limiting highs to the upper 60s across the north to mid 70s
for the Space and Treasure Coasts.
Evening-Tonight...The pre-frontal line of storms will rush
southeast across the area through the afternoon, exiting to
southeast FL and the FL Keys well before sunset. Lingering light
showers may persist into the early evening hours but will clear
north to south as drier air makes a return. Winds will stay
elevated early in the night, but drop below advisory criteria soon
after sunset, continuing to veer northwest and falling to less
than 10 mph by sunrise. Still, temperatures will begin a cool down
tonight, dropping to the low to mid 40s across the north and
upper 40s/low 50s south of Orlando. Combined with wind speeds of
5-10 mph, wind chill readings could drop to the upper 30s across
Volusia and northern Lake counties for a brief period tomorrow
morning.
Mon/Mon Night...Deep low pressure will continue to lift N/NE
across PA/NY and away from the area Mon but breezy W/NW flow will
persist. Despite mostly sunny skies, max temps will hold in the
lower 60s north of Orlando and upper 60s across Okeechobee/
Treasure coast. High pressure will build over the area Mon night
and Tue allowing winds to decrease. The high will not be directly
overhead Mon night, rather to the NW near AL/GA/FL border so a
light N/NW wind flow should exist. Although winds are not expected
to be calm, patchy frost will be possible over normally colder
and wind protected locations north of Orlando as min temps dip
into the mid 30s by Tue morning. Min temps in the upper 30s to mid
40s elsewhere. With the dropoff in winds across the area, wind
chill values will not be a significant factor.
Tue/Tue night...Light north wind to start will veer NE then E as
high pressure pushes of the southeast US coast. Another day with
max temps in the low to mid 60s across the area under mostly
sunny skies. Not as cold along the coast Tue night with a light
onshore flow holding temps in the low to mid 50s along the
immediate coast but dropping into the low and mid 40s inland with
one more round of upper 30s across north Lake/NW Volusia.
Wed-Sat...Modification of the cool/dry airmass will occur though
no meaningful rain chances through Thu. High pressure will push
quickly east over the Atlc waters Wed with a trailing ridge axis
across the area producing a light S-SE flow. A weak front will sag
southward into north FL Thu then GFS/ECMWF models diverge in
their solutions. For now, will keep small PoPs (20-30 percent) for
Fri-Sat though it is possible that Fri PoPs may need to be
increased and Sat may be dry. Forecast confidence is low late in
the week. Max temps in the low to mid 70s Wed and mid to upper 70s
Thu then falling back into the 60s by Sat. One more morning of
upper 30s possible over far northwest FA on Wed then moderating
low temps into the 50s by Fri morning. Some cooling back into the
40s on Sat morning across the north half.
&&
.AVIATION...
VFR thru daybreak. S winds will increase quickly due to tightening
gradient ahead of approaching cold front, becoming 13-18 knots soon
after 12Z for most sites. Maintained the mention of LLWS, with winds
at 2000ft increasing to 45-50 knots through the mid afternoon. A pre-
frontal squall line will reach KLEE by 11/12Z this morning,
advancing through all terminals by 19Z. Made minor adjustments to
TEMPO timing, but otherwise forecast appears on track with TSRA
expected at all sites through the afternoon. Wind gusts over 35
knots will be possible within this line, especially with the added
factor of gradient winds nearing 20 knots through the afternoon. By
21/22Z, shower activity will come to an end and SW winds veering W,
decreasing to 12-15 knots overnight.
&&
.MARINE...
Today-Tonight...Marine conditions rapidly deteriorate this morning
with a tightening pressure gradient ahead of an approaching cold
front. South to southwest winds increase quickly before daybreak to
20-25 knots, further increasing through most of the day to 25-20
knots, with gusts up to 45 knots. Seas will build quickly from 5-7
ft to 8-10 ft in the offshore waters. A Gale Warning remains in
effect for all local marine zones. A squall line will move across
the waters this morning through the afternoon with widespread
showers and embedded thunderstorms that will produce frequent
lightning strikes and gusty winds.
By the late afternoon and early evening, the line of storms will
move south of Jupiter Inlet, with drying conditions behind the
boundary. Winds will slowly taper and veer westerly, but the Gale
Warning will remain in effect for the offshore marine waters to
Monday morning.
Mon/Mon Night...Westerly pressure gradient slowly relaxes as deep
low pressure lifts NE away from the area. A Small Craft Advisory
(SCA) will be necessary to replace the Gale warning esp over the
offshore waters with 20-25 knots. Will transition to a Caution
headline nearshore as winds fall below 20 knots during the day.
Seas starting out 6-8 ft offshore and 4-6 ft nearshore will
subside below 4 ft close to the coast in the aftn.
Tue-Thu...Marine conditions will steadily improve through mid week
as high pressure builds over the area and the pressure gradient
relaxes. N/NW winds around 15 knots to start Tue will decrease
10 knots or less in the aftn. Wind flow veers quickly around to
E/SE by Wed morning as high pressure pushes seaward. Then the next
front approaching from the NW will produce a westerly (offshore)
flow Thu of 5-10 knots. Seas 1-3 ft Wed-Thu. Weather conditions
will remain dry.
&&
.FIRE WEATHER...
A band of fast moving strong to isolated severe storms will sweep
across the area this morning and early afternoon containing a
period of heavy rain and strong wind gusts. Behind the
precipitation, windy conditions will develop, producing excellent
smoke dispersion with W/SW winds 15-20 mph with gusts around 35
mph.
Much colder/drier conditions return Mon-Wed with patchy frost
possible Tue/Wed mornings over normally colder rural portions of
the interior. Min RH values Mon aftn will dip below 40 percent
N/W of I-4 and 40-45 percent elsewhere, then 32-38 percent across
the interior on Tue with 45-50 percent near the coast. Dispersion
values will be Very Good Monday with westerly sfc and transport
winds but Fair to Poor Tuesday as winds become light North.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 43 63 39 / 100 10 0 0
MCO 70 49 65 41 / 90 10 0 0
MLB 73 48 67 41 / 100 0 0 0
VRB 77 49 69 41 / 90 0 0 0
LEE 69 47 64 39 / 100 10 0 0
SFB 70 46 64 40 / 100 10 0 0
ORL 70 49 64 42 / 100 10 0 0
FPR 75 49 68 40 / 100 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 7 AM this morning to 7 PM EST this evening
for Coastal Volusia-Indian River-Inland Volusia-Martin-
Northern Brevard-Northern Lake-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard-Southern Lake-St. Lucie.
AM...Gale Warning until 4 AM EST Monday for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Sebastian Inlet to Jupiter
Inlet 0-20 nm-Volusia-Brevard County Line to Sebastian
Inlet 0-20 nm.
Gale Warning until 7 AM EST Monday for Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
Inlet 20-60 nm.
&&
SHORT TERM...Smith
LONG TERM....Kelly
AVIATION...SmithHazardous weather outlook, Jan 16, 4:27 AM EST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
427 AM EST Sun Jan 16 2022
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-161700-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
427 AM EST Sun Jan 16 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A strong cold front will move quickly across the area today,
bringing widespread showers and embedded thunderstorms to all
locations of east central FL. Strong to severe thunderstorms are
expected along this line, leading to wind gusts up to 45 mph and
occasional damaging gusts up to 60 mph, frequent lightning, one
or two brief tornadoes and small hail.
Storms will arrive to areas north of I-4 by 8 am, the Space Coast
by 11 am, and exiting the Treasure Coast by mid afternoon.
.HIGH WIND IMPACT...
A Wind Advisory will be in effect through this evening. Sustained
winds of 20 to 25 mph are expected areawide, with gusts up to 40
mph possible along the immediate coast. Tree limbs could be blown
down. Crosswinds could make travel difficult for high profile
vehicles beginning early Sunday.
.RIP CURRENT IMPACT...
A high risk of dangerous rip currents will be present at all east
central FL beaches today. Entering the surf is not advised.
.MARINE THUNDERSTORM GUST IMPACT...
A line of showers and strong to severe thunderstorms will move
swiftly across the local Atlantic waters this morning into the
early afternoon. Wind gusts in thunderstorms will reach 40 knots
with higher gusts possible. Mariners should seek safe harbor until
storms pass.
.WIND AND SEA IMPACT...
South to southwest winds will quickly increase this morning,
becoming 25 to 30 knots with gusts up to 45 knots across the local
Atlantic waters. A Gale Warning remains in effect through early
Monday morning.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Cold temperatures are expected behind the front Sunday night
through Tuesday night with lows falling into the 40s across east
central Florida on Monday morning. Then colder temperatures are
expected Tuesday morning and Wednesday morning, with mid to upper
30s possible across northern Lake and northwest Volusia counties.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Smith
Special weather statement, Jan 16, 7:39 AM EST, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
739 AM EST Sun Jan 16 2022
FLZ041-044>046-053-141-144-161330-
Northern Lake County FL-Coastal Volusia FL-Osceola FL-Orange FL-
Seminole FL-Inland Volusia FL-Southern Lake County FL-
739 AM EST Sun Jan 16 2022
...Strong showers and thunderstorms will impact portions of
Seminole, Lake, Orange, Volusia and northwestern Osceola Counties
through 830 AM EST...
At 736 AM EST, Doppler radar was tracking strong showers
thunderstorms along a line extending from near Leesburg to near
the Green Swamp. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of funnel clouds. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8107 2930 8100 2798 8137 2799 8138
2805 8146 2806 8146 2801 8138 2808 8135
2814 8152 2826 8156 2826 8166 2835 8166
2835 8191 2896 8176 2896 8166 2932 8167
2940 8142 2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1236Z 239DEG 36KT 2895 8169 2799 8198
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Weitlich